Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 140, NWS Mobile, AL

May 28, 2021

NWS Mobile, AL issued this special marine warning at May 28, 2021, 11:00 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 11:00 PM CDT (04:00 UTC)
Expired
May 28, 2021, 11:45 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

834 
WHUS54 KMOB 290400
SMWMOB
GMZ633-634-650-655-290445-
/O.NEW.KMOB.MA.W.0140.210529T0400Z-210529T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1100 PM CDT Fri May 28 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
  20 NM...
  Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
  Pensacola Bay Area including Santa Rosa Sound...
  Perdido Bay Area...

* Until 1145 PM CDT.

* At 1100 PM CDT, a strong thunderstorm was located over Lillian 
  Bridge, or 8 nm northeast of Perdido Pass, moving southeast at 30 
  knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Arnica Bay, Lillian Bridge, Pensacola Bay, Pensacola Pass, Perdido
  Bay, Fort Pickens, Pensacola Bay Bridge, Perdido Pass, southeastern
  Big Lagoon and Orange Beach.

LAT...LON 3043 8733 3028 8752 3034 8727 3035 8726
      3036 8735 3037 8734 3043 8719 3039 8710
      3036 8720 3034 8718 3036 8702 3032 8721
      3035 8701 3030 8688 3003 8711 3030 8762
      3043 8740 3051 8744
TIME...MOT...LOC 0400Z 294DEG 32KT 3039 8747 

HAIL...0.00IN
WIND...>34KTS

$$
1 follow-up statement
455 
FZUS74 KMOB 290439
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
1139 PM CDT Fri May 28 2021

GMZ633-634-650-655-290448-
/O.EXP.KMOB.MA.W.0140.000000T0000Z-210529T0445Z/
1139 PM CDT Fri May 28 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1145 PM CDT...

The affected areas were... 
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...

The thunderstorm has weakened thus the warning will be allowed to 
expire.

LAT...LON 3043 8733 3028 8752 3034 8727 3035 8726
      3036 8735 3037 8734 3043 8719 3039 8710
      3036 8720 3034 8718 3036 8702 3032 8721
      3035 8701 3030 8688 3003 8711 3030 8762
      3043 8740 3051 8744
TIME...MOT...LOC 0438Z 294DEG 32KT 3026 8713 

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 28, 9:56 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 28, 9:56 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
956 PM CDT Fri May 28 2021

.NEAR TERM /Now Through Sunday/...A positively tilted upper trof
located over the eastern Plains and interior eastern states
amplifies and takes on a meridional orientation over the eastern
states through Saturday night. In response to the upper trof
evolution, an associated surface low centered near West Virginia
takes an unusual path southward into the Carolinas through
Saturday then moves off East Coast into the western Atlantic on
Sunday. This system brings a cold front through the forecast area
overnight into early Saturday morning that will be preceded by a
prefrontal trof, associated with a shortwave moving across the
area. This prefrontal trof currently extends from extreme
southwest Alabama into east central Alabama along with ongoing
scattered showers and storms. The showers and storms exit east of
the forecast area along with the prefrontal trof by approximately
3 am leaving dry conditions over the area. Instability has been
trending lower with nightfall, but a strong storm or two cannot
be ruled out before the precipitation comes to an end. Much drier
deep layer air flows into the area in the wake of the prefrontal
trof and cold front, with dry conditions continuing through
Sunday. Lows tonight range from the lower to mid 60s west of I-65
to the mid 60s to around 70 east of I-65. Highs on Saturday range
from the lower 80s well inland to mid to upper 80s over the
remainder of the area, then Sunday will be similar except the
warmest temps will be limited to the mid 80s.. Lows Saturday night
range from the mid 50s inland to the lower 60s at the immediate
coast. A low risk of rip currents is expected through the period.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, May 28, 9:32 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
932 PM CDT Fri May 28 2021

ALZ264-290315-
Baldwin Central AL-
932 PM CDT Fri May 28 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 1015 PM CDT...

At 931 PM CDT, the strong thunderstorm was located over Loxley,
moving southeast at 10 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Foley, Robertsdale, Loxley, Summerdale and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3061 8786 3072 8775 3057 8746 3053 8751
      3052 8751 3037 8767
TIME...MOT...LOC 0231Z 311DEG 11KT 3063 8777
Special weather statement, May 28, 10:59 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Mobile AL
1059 PM CDT Fri May 28 2021

ALZ264-266-FLZ202-290445-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
1059 PM CDT Fri May 28 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTHERN ESCAMBIA COUNTIES UNTIL 1145 PM
CDT...

At 1058 PM CDT, the strong thunderstorm was located near Lillian, or
10 miles northeast of Orange Beach, moving southeast at 40 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
West Pensacola, Lillian, Myrtle Grove and Elberta.

LAT...LON 3036 8760 3032 8759 3034 8771 3054 8758
      3041 8722 3037 8732 3037 8727 3033 8727
      3032 8726 3029 8751 3032 8743 3045 8736
      3046 8736 3047 8742 3046 8740 3044 8739
      3035 8752 3030 8752
TIME...MOT...LOC 0358Z 294DEG 33KT 3038 8747

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:32 PM CDTSpecial Weather StatementMOBBaldwin43 min
May 28, 10:59 PM CDTSpecial Weather StatementMOBEscambia46 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.